Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 16, 2000, 11:27 PM CDT for Crawford County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 16, 2000, 11:27 PM CDT (04:27 UTC)
- Expired
- Apr 17, 2000, 12:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crawford County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
778 WUUS53 KILX 170428 SVRSPI ILC033-170515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1127 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN SOUTHEAST ILLINOIS * UNTIL 1215 AM CDT * AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ROBINSON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EATON ROBINSON HUTSONVILLE PALESTINE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3912 8791 3894 8787 3900 8727 3924 8732 SMITH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:00 PM CDT, 9 hours 27 minutes earlier.
Area forecast discussion, Apr 16, 2:00 PM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT SUN APR 16 2000 ETA FAVORED MODEL THIS RUN...THOUGH JUST SLIGHTLY SLOWLY THAN AVN/NGM AS SYSTEM IS OCCLUDING AS INITIALLY NEGATIVE TILT BUT BECOMING VERTICALLY STACKED WITH CUTOFF UPPER LEVEL LOW. ALL MODELS TAKING A BIT FURTHER S COURSE WITH SFC/UPPER LEVEL LOW FROM SOUTHCENTRAL IA AND TURNING IT SE INTO NE CWA BY MIDNIGHT...S OH MON AFTN AND TOWARD THE SE ATLANTIC COAST 12Z/TUE. FORECAST CHALLENGE WILL BE ADDRESSING CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND ISOLATED SEVERE RISK EARLY. THEN TEMPS AS FAN/FWC ABOUT 5-10 DEGREES DIFFERENT WITH A BRIEF COOL DOWN MON...THEN BIG MID WEEK WARM UP WITH UPPER LEVEL RIDGE BUILDING IN CENTRAL/EASTERN PLAINS AHEAD OF THE NEXT STORM SYSTEM ARRIVING LATE WED/THU. DIURNALLY INDUCED LINE OF THUNDERSTORMS DEVELOPING ACROSS EAST MO AHEAD OF A COLD FRONT EXTENDING S FROM A LOW IN SOUTHCENTRAL IA THROUGH KCOU/CENTRAL MO. ATMOSPHERE MORE UNSTABLE ACROSS E HALF OF MO AND SW IL WHERE MORE SUNSHINE PEAKED THROUGH CUMULUS FIELD. TEMPS WARMING TO 70 AND DEWPOINTS IN THE UPPER 50S/60 WITH LIFTED INDICES OF MINUS 3-6C WHILE SBCAPES 1000 J/KG OR LESS. THIS FRONT TO SLIDE E ACROSS CWA BETWEEN 00-06Z WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE UNTIL SUNSET/01Z WITH SMALL-MARGINAL SEVERE HAIL AND GUSTY WINDS. WINDS UNIDIRECTIONAL WITH HEIGHT SO TORNADOES NOT EXPECTED. WILL HAVE AN EVENING PERIOD WITH LIKELY CHANCE OF SHOWERS/THUNDERSTORMS WHILE A CHANCE OF SHOWERS OVERNIGHT. CYCLONIC FLOW CONTINUES MON AS SFC TROUGH EXTENDS NW INTO IL WITH AMPLE LOW LEVEL MOISTURE. WILL BE A LOW OVC DAY WITH A FEW SHOWERS POSSIBLE AS COOL POOL ALOFT MOVES IN. WILL LEAN CLOSER TO COOLER FAN HIGHS MON WITH EXTENSIVE CLOUDS AND BREEZY NNW FLOW...FWC NEARLY 10 DEGREES WARMER THAN FAN. CLOUDS TO BREAK UP BY LATE DAY W CWA AS HIGH PRESSURE RIDGE/DRYER AIR APPROCHES WITH CLEARING ACROSS CWA MON NIGHT AND NNW WINDS DIMINISHING LIGHT. WILL INTRODUCE PATCHY LATE NIGHT FOG MON NIGHT. AGREE WITH SIMILAR NOS IN THE LOW-MID 40S. NICE WARM UP TUE AS H85 TEMPS 4-7C MON ELEVATE TO 12-15C PER AVN BY 00Z/WED WITH S FLOW BEING ESTABLISHED AS SFC RIDGE RETREATS TO THE EAST. STRONG UPPER LEVEL RIDGE BUILDING INTO IL AND TO KEEP SKIES MOSTLY SUNNY AND LEANING WITH WARMER FWC HIGHS. MEDIUM RANGE MODELS DIFFER WITH SOLUTION OF STORM SYSTEM OFF THE N CA COAST WITH NCEP PREFERING FURTHER S POSITION OF SFC LOW DEVELOPMENT IN THE CENTRAL ROCKIES AND TAKING SFC LOW TO IA BY 12Z THU AND AREAS S OF I-80 IN WARM SECTOR. TAIL END OF AVN PAINTS QPF NW OF I-55 ALREADY BY 12Z/WED WITH VORT MAX SUDDENLY APPEARING IN N IL. LIKE CURRENT WORDING OF LATE DAY CHANCE OF CONVECTION WED WITH ANY EARLIER CHANCE CONFINED ALONG AND N OF WARM FRONT IN N IL. SHOWERS/THUNDERSTORMS LIKELY WED NIGHT/THU AS COLD FRONT SWINGS E OF IL BY SUNSET/THU. FRI LOOKS DRY WITH PARTLY SUNNY SKIES DEVELOPING AS ANOTHER HIGH PRESSURE NOSES IN WITH A COOLDOWN BACK IN THE 60S. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI CA 045/060 044/073 053 07630 PIA CA 045/056 042/071 052 07730 DEC CA 047/059 043/071 051 07730 CMI CB 048/059 041/068 048 07740 MTO CB 050/061 043/070 049 07730 LWV CB 052/063 045/073 051 07740 .ILX... IL...NONE. HUETTL
In the hours before
Local storm report, Apr 16, 9:44 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
944 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
542 PM MANCHESTER IL .75 INCH HAIL
04/16/00 SCOTT
830 PM MT. ZION IL .75 INCH HAIL
04/16/00 MACON FROM COUNTY ESDA.
930 PM HERRICK IL .75 INCH HAIL
04/16/00 SHELBY FROM COUNTY SHERIFF.
GOETSCHLocal storm report, Apr 16, 10:15 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1015 PM CDT SUN APR 16 2000
UPDATED FOR ALL REPORTS IN 4/16/00 EVENTS...SO FAR
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM MANCHESTER IL .75 INCH HAIL
04/16/00 SCOTT
0830 PM MT. ZION IL .75 INCH HAIL
04/16/00 MACON FROM COUNTY ESDA.
0930 PM HERRICK IL .75 INCH HAIL
04/16/00 SHELBY FROM COUNTY SHERIFF.
0940 PM LAKEWOOD IL .75 INCH HAIL
04/16/00 SHEBLY REPORTED BY SHERIFF
GOETSCH/GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:19 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 41 min |
| Apr 16, 8:57 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.